Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 30, 2006, 10:47 AM CDT for Mississippi County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2006, 10:47 AM CDT (15:47 UTC)
- Expired
- Apr 30, 2006, 11:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Mississippi County, MO
The radar
The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 301549 TORPAH MOC133-301615- /O.NEW.KPAH.TO.W.0055.060430T1547Z-060430T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1047 AM CDT SUN APR 30 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI. * UNTIL 1115 AM CDT. * AT 1047 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO BETWEEN EAST PRARIE AND ANNISTON...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE WYATT...WILSON CITY AND CHARLESTON THIS INCLUDES INTERSTATE 57 BETWEEN EXITS 10 AND 12. TAKE COVER NOW. IN YOUR HOME...GET INTO THE BASEMENT. IF YOUR HOME IS WITHOUT A BASEMENT...GET INTO A SMALL INTERIOR ROOM WITHOUT WINDOWS ON THE LOWEST FLOOR. IF IN A MOBILE HOME OR VEHICLE...EVACUATE IT AND GET INSIDE A STURDY SHELTER. LAT...LON 3682 8947 3677 8939 3695 8911 3702 8933 $$
1 follow-up statement
000 WWUS53 KPAH 301617 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1115 AM CDT SUN APR 30 2006 MOC133-301623- /O.EXP.KPAH.TO.W.0055.000000T0000Z-060430T1615Z/ MISSISSIPPI MO- 1115 AM CDT SUN APR 30 2006 ...THE TORNADO WARNING FOR MISSISSIPPI COUNTY HAS EXPIRED... 1110 AM...LOCAL LAW ENFORCEMENT REPORTED THAT THE TORNADO THAT PROMPTED THE WARNING HAD LIFTED...AND RADAR INDICATED THE STORMS WERE WEAKENING. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3682 8947 3677 8939 3695 8911 3702 8933 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:38 AM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Apr 30, 3:38 AM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 338 AM CDT SUN APR 30 2006 .DISCUSSION... GFS/ETA REMAIN FAIRLY CONSISTENT WITH RESPECT TO EACH OTHER AND PREVIOUS RUNS THROUGH WEDNESDAY. OCCLUDED SYSTEM OVER THE CENTRAL PLAINS WILL GRADUALLY WEAKEN AS IT MOVES NORTH/NORTHEAST...FINALLY DISSIPATING OVER THE UPPER MISSISSIPPI VALLEY EARLY IN THE WEEK. AS THIS OCCURS...THE STRONG LOW LEVEL SOUTHERLY FLOW THROUGH THE LOWER AND MID MISSISSIPPI VALLEY WILL WEAKEN. THE PERSISTENT SOUTHERLY FLOW WILL RESULT IN GRADUAL DESTABILIZATION THROUGH TUESDAY. ALTHOUGH MODELS AGREE ON THE LARGE SCALE SOLUTION THROUGH MID WEEK...THERE ARE CONSIDERABLE DIFFERENCES WITH RESPECT TO THE SMALLER DETAILS. THE TRACK AND STRENGTH OF WEAK 500 MB SHORTWAVES IN THE WESTERLY FLOW IS ONE BIG DIFFERENCE. THESE SHORTWAVES WILL BE THE PRIMARY MECHANISM FOR CONVECTIVE INITIATION SINCE LOW LEVEL FEATURES WILL WASH OUT OVER THE NEXT 48 HOURS. IN THE NEAR TERM...THE POWERFUL 70 KNOT LOW LEVEL JET THAT WAS ASSOCIATED WITH ISOLATED REPORTS OF TREE DAMAGE LAST NIGHT IS WEAKENING AND SHIFTING EAST. THE WIND ADVISORY WILL BE DISCONTINUED WITH THE 4 AM FORECAST ISSUANCE. A PRONOUNCED DRY SLOT OVER ARKANSAS AND THE OZARKS OF MISSOURI IS SHIFTING EAST. AS THIS OCCURS...THE BACK EDGE OF THE LAST BAND OF SHOWERS WILL PROGRESS EAST ACROSS THE MISSISSIPPI RIVER EARLY THIS MORNING. FORECAST POPS WILL RANGE FROM THE CHANCE CATEGORY IN THE KPOF AREA THIS MORNING TO CATEGORICAL IN SOUTHWEST INDIANA AND PARTS OF WEST KENTUCKY. LATER TODAY...MID LEVEL COOLING WILL OCCUR...ASSOCIATED WITH AN APPROACHING 500 MB SHORTWAVE MOVING EAST BENEATH THE CENTRAL PLAINS UPPER LOW. AS 500 MB TEMPS FALL TO AROUND MINUS 20...MODELS FORECAST SURFACE BASED CAPES TO INCREASE TO AROUND 1000 J/KG ALONG AND WEST OF THE MISSISSIPPI RIVER. THE CAVEAT IS WHETHER SUSTAINED PERIODS OF SUNSHINE OCCUR UNDER THE DRY SLOT. ALTHOUGH THIS IS NOT EXPECTED AT THIS TIME...THE RESULT WOULD BE MORE FAVORABLE LOW LEVEL LAPSE RATES/INSTABILITY FOR CONVECTION. SHOULD STORMS INITIATE...DEEP LAYER SHEAR WILL BE SUFFICIENT /SFC TO 6 KM SHEAR AROUND 40 KNOTS/ FOR CONVECTIVE ORGANIZATION. FORECAST WET BULB ZERO HEIGHTS AROUND 7500 FEET ARE NEARLY IDEAL FOR HAIL. ACTIVITY WOULD LIKELY DEVELOP ALONG THE REMNANTS OF THE OCCLUDED FRONT THAT WILL CROSS SOUTHEAST MISSOURI LATER TODAY. VERY WEAK INSTABILITY IS FORECAST EAST OF THE MISSISSIPPI VALLEY...CONTRIBUTING TO A WEAKENING TREND THIS EVENING. MONDAY THROUGH TUESDAY...THERMODYNAMICS WILL GRADUALLY BECOME MORE FAVORABLE FOR CONVECTION AS SOUTHERLY LOW LEVEL FLOW PERSISTS. MID LEVEL LAPSE RATES WILL BE AROUND 8 DEGREES C/KM AT TIMES. THE MECHANISM FOR STORM INITIATION WOULD MOST LIKELY BE WEAK IMPULSES MOVING EAST THROUGH THE FAST ZONAL FLOW. GFS/ETA SHOW POOR AGREEMENT WITH THESE DETAILS. HOWEVER...CONTINUED MODERATE DEEP LAYER SHEAR WILL FAVOR ORGANIZATION OF ANY CONVECTIVE SYSTEMS THAT DEVELOP. FOR WEDNESDAY...GFS HAS BEEN CONSISTENT IN BRINGING A COLD FRONT SOUTHEAST INTO MISSOURI. 00Z ETA SUPPORTS THIS SOLUTION. GIVEN THE MOIST AND UNSTABLE AIR MASS WHICH WILL STILL BE IN PLACE...THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. 00Z GFS BRINGS THE FRONT THROUGH BY 12Z THURSDAY...FOLLOWED BY WEAK SURFACE HIGH PRESSURE. SOME ELEVATED SHOWERS MAY CONTINUE IN THE WAKE OF THE FRONT /THURSDAY AND FRIDAY/ AS 500 MB HEIGHTS FALL IN ASSOCIATION WITH A DEEPENING 500 MB TROUGH OVER THE GREAT LAKES REGION. FOR TEMPERATURES...MODELS ARE TRENDING WARMER FOR EARLY IN THE WEEK...WITH ETA BOUNDARY LAYER TEMPS AROUND 80 OVER SE MISSOURI EACH AFTERNOON. THIS LOOKS REASONABLE...WITH THE EXPECTATION THAT THERE WILL BE INCREASED AMOUNTS OF SUNSHINE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY
Hazardous weather outlook, Apr 30, 4:50 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 450 AM CDT SUN APR 30 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 450 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR WESTERN KENTUCKY. THE PRIMARY HAZARD WILL BE LARGE HAIL. A FEW STORMS MAY ALSO PRODUCE DAMAGING WINDS. THUNDERSTORMS MAY DEVELOP NEAR A COLD FRONT OVER SOUTHEAST MISSOURI THIS AFTERNOON...ESPECIALLY IF ANY PERIODS OF SUNSHINE CAUSE ENOUGH SURFACE HEATING TO DESTABILIZE THE ATMOSPHERE. THE STORMS WILL ENCOUNTER MORE STABLE AIR AS THEY MOVE EAST TOWARD SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY THROUGH TUESDAY...MAINLY EACH AFTERNOON AND EVENING...OVER THE ENTIRE OUTLOOK AREA. THE MAIN HAZARDS WILL BE LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. THE ATMOSPHERE WILL BECOME PROGRESSIVELY MORE UNSTABLE EACH DAY. ONE OR MORE UPPER LEVEL DISTURBANCES MOVING EAST FROM THE PLAINS COULD TRIGGER THUNDERSTORMS IN THE UNSTABLE AIR. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS A WEAK COLD FRONT MOVES SOUTHEAST ACROSS OUR REGION. THE DEGREE OF THE SEVERE WEATHER THREAT WILL DEPEND ON THE TIMING OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...MAINLY OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR WESTERN KENTUCKY. SPOTTERS ACROSS THE REGION SHOULD BE AWARE THAT ACTIVATION MAY BE REQUESTED MONDAY THROUGH TUESDAY. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:10 PM CDT | Wind Advisory | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 6 hr |
| Apr 30, 1:43 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 36 min |
| Apr 30, 2:31 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 44 min |
| Apr 30, 2:58 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 47 min |
| Apr 30, 3:08 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 82 min |
| Apr 30, 3:14 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 76 min |
| Apr 30, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 49 min |
| Apr 30, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 62 min |
| Apr 30, 4:18 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 42 min |
| Apr 30, 4:28 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 62 min |
| Apr 30, 4:31 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 14 min |
| Apr 30, 4:44 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 61 min |
| Apr 30, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 48 min |
| Apr 30, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 46 min |
| Apr 30, 5:07 PM CDT | Tornado Warning | PAH | Scott | 38 min |
| Apr 30, 5:28 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 47 min |
| Apr 30, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott, Stoddard | 44 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 61 min |
| Apr 30, 6:46 PM CDT | Tornado Warning | PAH | New Madrid | 59 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.